Alert archive / Louisiana / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Mar 27, 2009, 9:42 PM CDT for Tangipahoa Parish, Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2009, 9:42 PM CDT (02:42 UTC)
- Expired
- Mar 28, 2009, 12:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Tangipahoa Parish, LA, Washington Parish, LA, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 10:38 PM CDT | FLASH FLOOD | Franklinton, LA | ALMOST ALL ROADS ACROSS THE PARISH WERE IMPACTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 13.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 280242
FFWLIX
LAC105-117-MSC147-280545-
/O.NEW.KLIX.FF.W.0009.090328T0242Z-090328T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
942 PM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF AMITE...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF FRANKLINTON...
SOUTHERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 1245 AM CDT
* AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT
HERMAN...KENTWOOD AND DEXTER
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3092 8990 3054 9056 3066 9057 3100 9054
3101 9026 3115 9000 3114 8995
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 8:23 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 27, 8:23 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
823 PM CDT FRI MAR 27 2009
.SHORT TERM...
.SOUNDING DISCUSSION...
THE ATMOSPHERE IS VERY MOIST AND RELATIVELY UNSTABLE WITH AN LI OF
-1.9 AND A PRECIPITABLE WATER VALUE OF 1.54 INCHES. SOUTHERLY
WINDS CONTINUE TO BRING AN ABUNDANT AMOUNT OF MOISTURE INTO THE
AREA. GOOD SPEED AND DIRECTIONAL SHEAR PRESENT...THEREFORE THERE
IS THE THREAT FOR DAMAGING WINDS AND ISOLATED TORNADOES. THERE IS
ALSO A POTENTIAL FOR LARGE HAIL WITH FAIRLY STEEP LAPSE RATES AND
A LARGE AMOUNT OF SHEAR.
&&
.PREV DISCUSSION... /ISSUED 754 PM CDT FRI MAR 27 2009/
UPDATE...
FORECAST UPDATED TO INCLUDE TORNADO WATCH NUMBER 83. THIS WATCH
INCLUDES ALL OF SOUTHEAST LOUISIANA AS WELL AS SOUTHWESTERN
MISSISSIPPI. THE COASTAL MISSISSIPPI COUNTIES REMAIN OUTSIDE OF
THE WATCH AREA.
FOR MORE DETAILS CONCERNING THE SEVERE WEATHER THREATS ASSOCIATED
WITH THIS WATCH...PLEASE REFER TO THE TORNADO WATCH PRODUCT ISSUED
BY THE STORM PREDICTION CENTER.
95/DM
PREV DISCUSSION... /ISSUED 406 PM CDT FRI MAR 27 2009/
DISCUSSION...
BIGGEST CONCERNS ARE IN THE FIRST 24 HOURS OF THE FORECAST PERIOD.
FIRST AND FOREMOST...TORNADO WATCH 79 IS IN EFFECT FOR THE FAR
NORTHWESTERN ZONES. FOR A DISCUSSION CONCERNING THE IMMEDIATE
THREATS ASSOCIATED WITH THAT WATCH...PLEASE REFER TO THE TORNADO
WATCH PRODUCT ISSUED BY THE STORM PREDICTION CENTER.
A DEEP 500 MB TROUGH IS FORECAST TO SWING THROUGH THE LOWER
MISSISSIPPI RIVER VALLEY TONIGHT AND INTO TOMORROW MORNING. AS THE
TROUGH MOVES EASTWARD...STRONG DIVERGENCE IS FORECAST TO HELP
DEEPEN SURFACE LOW OVER THE ARKLATEX REGION. THIS LOW WILL MOVE
QUICKLY NORTHEASTWARD AND WILL PUSH A COLD FRONT THROUGH THE AREA
TONIGHT AND EARLY SATURDAY MORNING.
ALONG AND AHEAD OF THE COLD FRONT...A RATHER POTENT SQUALL LINE IS
EXPECTED TO DEVELOP AND BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO THE REGION. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE. BOWING SEGMENTS ALONG THE LINE WILL BE CAPABLE OF
PRODUCING STRONG AND DAMAGING WINDS. LARGE HAIL AND ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.
LUCKILY...THE SQUALL LINE IS FORECAST TO MOVE THROUGH THE AREA
QUICKLY. THIS WILL HELP KEEP RAINFALL TOTALS MUCH LOWER THAN LAST
NIGHT. OVERALL...FORECASTING AN ADDITIONAL 1-1.5 INCHES ACROSS MOST
AREAS. HOWEVER...A FEW LOCATIONS COULD SEE AS MUCH AS AN
ADDITIONAL 3 INCHES. IF THE RAINFALL DOES HAPPEN TO OCCUR OVER A
VERY SHORT PERIOD...THERE COULD BE ADDITIONAL FLASH FLOODING
CONCERNS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE
AREA UNTIL 7AM SATURDAY.
BEHIND THE FRONT...STRONG SUBSIDENCE AND COLD AIR ADVECTION SHOULD
TAKE OVER. EXPECT CLEARING TO WORK ITS WAY WEST TO EAST THROUGHOUT
THE DAY SATURDAY WITH HIGHS GENERALLY IN THE MID 60S. COOL AND DRY
CONDITIONS WILL CONTINUE THROUGH MONDAY.
FEW CHANGES WERE MADE TO THE EXTENDED PERIOD AS MODELS CONTINUE TO
SHOW DIFFERENCES BEYOND TUESDAY. GFS AND ECMWF BOTH FORECAST A COLD
FRONTAL PASSAGE SOME TIME TUESDAY. GFS KEEPS THE AREA UNDER
SOUTHWEST FLOW WITH CONTINUED CONVECTION THROUGH THURSDAY. ECMWF
CONTINUES TO FORECAST DRIER CONDITIONS BEHIND THE FRONT. FOR THE
TIME BEING WILL CONTINUE TO LEAN TOWARD THE GFS AND WILL KEEP
SLIGHT CHANCE OR CHANCE POPS IN THE FORECAST THROUGH THURSDAY.
AVIATION...
CONVECTION ONE MORE NIGHT. SHRA AND TSRA WILL CONTINUE
TO TRY TO DEVELOP THROUGH THE REMAINDER OF THE AFTN BUT BY THIS EVN
THINGS WILL BEGIN TO QUITE DOWN AT BTR/MSY/GPT. MCB WILL LIKELY
STILL HAVE CONVECTION TO DEAL WITH EARLY THIS EVN. ALL OF THIS WILL
BE SHORT LIVED THOUGH AS A STRONGLY FORCED SQUALL LINE BEGINS TO
MOVE INTO THE REGION JUST BEFORE MIDNIGHT. WITH THE CONVECTION
CEILINGS AND VISBIES WILL GO DOWN. ALSO WITH THE SQUALL LINE TSRA
WINDS COULD APPROACH 65KT OR GREATER. ONCE THE FRONT PASSES WINDS
WILL QUICKLY VEER AROUND TO THE W AND WNW. PROBABLY AROUND 6Z FOR
BOTH BTR AND MCB THEN CLOSER TO 9/10Z AT MSY AND 10/11Z GPT.
MARINE...
SMALL CRAFT ADVISORIES WILL REMAIN IN PLACE THROUGH SUN
MORNING. ALSO THE COASTAL FLOOD WARNING HAS BEEN EXTENDED TILL 12Z
TOMORROW. STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS
THE COASTAL WATERS. THE WINDS WILL SHIFT BEHIND THE FRONT TOMORROW
AFTERNOON...WHICH WILL KEEP WINDS UP OVER THE WATERS...ALLOWING THE
ADVISORIES TO PERSIST THROUGH TOMORROW NIGHT. TIDES WILL ALSO REMAIN
HIGH THROUGH THE PERIOD...WITH COASTAL FLOODING EXPECTED TO
CONTINUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 53 64 40 66 / 80 20 0 0
BTR 53 64 41 66 / 80 20 0 0
MSY 57 64 45 65 / 80 40 0 0
GPT 62 67 42 65 / 80 70 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.
FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
COASTAL FLOOD WARNING UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM SATURDAY FOR THE FOLLOWING
ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
NM.
&&Hazardous weather outlook, Mar 27, 11:10 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1110 AM CDT FRI MAR 27 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1110 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... THERE IS S MODERATE RISK OF SEVERE THUNDERSTORMS NORTH OF THE INTERSTATE 12 CORRIDOR. ELSEWHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE GREATEST RISK OF SEVERE WEATHER WILL BE LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. THE MAIN THREATS ACCOMPANYING THESE STORMS WILL BE STRONG AND DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. HEAVY RAINFALL... ADDITIONAL HEAVY RAINFALL IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE UP TO THREE MORE INCHES OF RAIN THROUGH SATURDAY MORNING. IF THIS RAIN FALLS DURING A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. MARINE HAZARDS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND TIDAL LAKES. PERSISTENT SOUTHEAST WINDS OF AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. COASTAL FLOODING... STRONG SOUTHEAST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO RESULT IN HIGHER THAN NORMAL TIDES. THE STRONGEST WINDS ARE EXPECTED TO COINCIDE WITH ASTRONOMICAL HIGH TIDE TODAY AND HIGH TIDES COULD BE 2 TO 3 FEET HIGHER THAN NORMAL TODAY. A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA AND MISSISSIPPI COASTS FOR DAYTIME HOURS TODAY. RIVER FLOODING... DUE TO RECENT HEAVY RAINFALL...SEVERAL AREA RIVERS ARE FORECAST TO RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MARINE HAZARDS... SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT TO THE NORTHWEST DURING THE DAY ON SATURDAY AND WILL REMAIN ABOVE 20 KNOTS THROUGH SATURDAY NIGHT. THESE WINDS ARE EXPECTED TO KEEP SEA HEIGHTS IN THE 6 TO 9 FOOT RANGE DURING THAT TIME. SMALL CRAFT ADVISORIES ARE IN EFFECT THROUGH SATURDAY NIGHT. RIVER FLOODING... SEVERAL LOCAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THIS WEEKEND. REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. THUNDERSTORMS... ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE REGION TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING AND TONIGHT. ADDITIONALLY...SPOTTERS...EMERGENCY MANAGERS...AND FIRST RESPONDERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS THIS EVENING. PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE. 95/DM
In the hours before
Local storm report, Mar 27, 8:15 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST MCCOMB AIRPORT 31.18N 90.47W
03/27/2009 M71 MPH PIKE MS ASOS
ALSO MARBLE SIZE HAIL IN MCCOMB PER PIKE CD.
&&
RICKSLocal storm report, Mar 27, 8:22 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
822 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 2 E MCCOMB 31.25N 90.43W
03/27/2009 E1.00 INCH PIKE MS EMERGENCY MNGR
ALONG U.S. HIGHWAY 98
&&
RICKSSpecial weather statement, Mar 27, 8:39 PM CDT, 1 hour 3 minutes before
MSZ080>082-280245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 839 PM CDT FRI MAR 27 2009 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING HANCOCK COUNTY...JACKSON COUNTY...HARRISON COUNTY... AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER THE MISSISSIPPI SOUND ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF WAVELAND TO BILOXI TO OCEAN SPRINGS TO 23 MILES SOUTHEAST OF PASCAGOULA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... PASCAGOULA AND GAUTIER BY 850 PM... ST. MARTIN AND BILOXI BY 855 PM... MOSS POINT AND GULFPORT BY 900 PM... WAVELAND...GULFPORT AIRPORT AND LONG BEACH BY 905 PM... ESCATAWPA BY 910 PM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM SATURDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 24/RR
Local storm report, Mar 27, 9:06 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG MCCOMB 31.25N 90.47W
03/27/2009 PIKE MS EMERGENCY MNGR
PIKE COUNTY EMERGENCY MANAGEMENT REPORTS A GAS STATION
AWNING WAS BLOWN OVER ON NORTH BROADWAY.
0835 PM FLASH FLOOD MCCOMB 31.25N 90.47W
03/27/2009 PIKE MS EMERGENCY MNGR
WATER REPORTED ENTERING A HOME IN MCCOMB.
&&
PGRIGSBYLocal storm report, Mar 27, 9:08 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD WOODVILLE 31.10N 91.30W
03/27/2009 WILKINSON MS LAW ENFORCEMENT
WILKINSON COUNTY SHERIFF REPORTS SEVERAL ROADS WASHED OUT
IN THE SOUTHERN PART OF THE COUNTY
&&
PGRIGSBYLocal storm report, Mar 27, 9:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
911 PM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM WATER SPOUT SLIDELL 30.28N 89.78W
03/27/2009 ST. TAMMANY LA LAW ENFORCEMENT
WATERSPOUT REPORTED NEAR I-10 TWINSPAN IN LAKE
PONTCHARTRAIN. REPORT RELAYED BY PUBLIC TO SLIDELL
POLICE.
&&
PGRIGSBYThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:01 PM CDT | Flash Flood Warning | LIX | East Feliciana, West Feliciana | 3 hr |
| Mar 27, 7:06 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 54 min |
| Mar 27, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 65 min |
| Mar 27, 9:28 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 62 min |
| Mar 27, 9:32 PM CDT | Special Marine Warning | LIX | 28 min | |
| Mar 27, 10:38 PM CDT | Special Marine Warning | LIX | 22 min | |
| Mar 27, 10:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Mar 27, 11:50 PM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 115 min |
| Mar 28, 12:13 AM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 28, 12:14 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 31 min |
| Mar 28, 12:30 AM CDT | Flash Flood Warning | LIX | Tangipahoa, Washington | 6 hr |
| Mar 28, 12:41 AM CDT | River Flood Warning | LIX | Saint Tammany | 59 hr |
| Mar 28, 1:51 AM CDT | Special Marine Warning | LIX | 114 min | |
| Mar 28, 8:41 AM CDT | River Flood Warning | LIX | Saint Tammany | 15 hr |
| Mar 28, 12:55 PM CDT | River Flood Warning | LIX | Livingston | 4 days |
| Mar 28, 3:07 PM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 3 days |
| Mar 28, 3:07 PM CDT | River Flood Warning | LIX | East Baton Rouge | 4 days |
| Mar 27, 7:24 PM CDT | Tornado Warning | LIX | Amite | 40 min |
| Mar 27, 7:59 PM CDT | Tornado Warning | LIX | Pike | 31 min |
| Mar 27, 8:09 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 66 min |
| Mar 27, 9:02 PM CDT | Tornado Warning | LIX | Amite, Pike | 28 min |
| Mar 27, 10:21 PM CDT | Tornado Warning | LIX | Wilkinson | 24 min |
| Mar 27, 10:41 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 34 min |
| Mar 27, 10:59 PM CDT | Tornado Warning | LIX | Wilkinson | 31 min |
| Mar 27, 11:31 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 59 min |
| Mar 28, 12:45 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 14 min |
| Mar 28, 12:51 AM CDT | Flash Flood Warning | LIX | Hancock, Harrison, Jackson | 6 hr |
| Mar 28, 12:55 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 39 min |
| Mar 28, 1:44 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 31 min |
| Mar 28, 2:14 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 46 min |
| Mar 28, 2:27 AM CDT | Tornado Warning | LIX | Jackson | 13 min |
| Mar 28, 4:32 AM CDT | River Flood Warning | LIX | Harrison | 6 days |
| Mar 28, 7:20 AM CDT | Areal Flood Warning | LIX | Harrison, Jackson | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2009Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.